What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 29, 5:28 AM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 5:28 AM CST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
628 AM CDT Mon Aug 29 2022
...12z AVIATION AND SHORT TERM UPDATE...
.SYNOPSIS...
Issued at 305 AM CDT Mon Aug 29 2022
The latest sfc analysis was indicating that the local fcst area was
bathed in the warm moist sector ahead of a frontal system currently
pushing into southeast MN, trailing into far southwestern
IA/southern NE. Water vapor imagery(WV) was showing a seasonably
vigorous short wave upper trof acrs ND into northwest MN, with eyes
on digging acrs the mid/upper MS RVR Valley and western GRT LKS
through Tue morning. The combination of the low to mid level wind
fields, lift of the S/W complex into the unstable airmass will make
for a stormy Monday acrs portions of the upper Midwest, including
the local area of concern.
&&
.SHORT TERM...(Today and tonight)
Issued at 305 AM CDT Mon Aug 29 2022
*** Update...storm clusters currently moving east of the Omaha
area along I-80, if they maintain, will throw a monkey wrench in
the fcst philosophy mentioned in the discussion below that was
issued earlier. The real intense convection may fire further
south and/or east, and possibly later than the areas discussed
earlier. Following shifts will have to watch upstream trends
closely over the next few hours. *** ..12..
Today...Will have to watch for isolated to sctrd mainly elevated
showers/storms pre-dawn to 14z or so in ongoing LLJ fueled warm air
advection(WAA) wing, then eyes turn to the approaching cold front
from the northwest. Still ongoing uncertainty after assessing
several model and CAM varying runs up until now, but they seem to
have settled down and away from a rather early, mid to late morning
bowing high wind producing MCS surging acrs the area from the west,
to a frontally forced midday into the afternoon event for
portions of the area. Have hammered out POPs and timing(like a
type of SREF) out of the latest agreed upon models for now in the
grids. This would suggest sctrd storms firing along and north of
the Hwy 30 corridor just before noon, then propagating eastward
and southward during the afternoon into early evening feeding on
high MUCAPEs of 2-4K J/kg.
Front entrance regions of 50+ KT H5 MB and 40+ KT H7 MB jets around
the digging trof, add to the effective storm layer shear of 30-50
KTs to utilize the high CAPEs for severe storm potential. 6-7 C/km
mid layer lapse rates will help as well, and see the scenario of
initial supercell development along the front in the local area with
hail and downburst threats, evolving into bowing mini segments with
high wind potentail up to 75 KTs as they surge out with cold pool
mechanics acrs portions of northern IL this afternoon. SPC's
enhanced risk seems to have this covered. Some of these same
processes will look to jump to the southern third of the CWA by late
afternoon into early evening extending the severe threat. Isolated
tornadoes or mesovortice's possible along any boundary as a
secondary threat. And PWAT's of 1.8 to near 2 inches getting pooled
up into the advancing boundary will allow for high rainfall rates of
1-2+ inches an hour and localized flooding potential for areas that
get hit by storm clusters a couple of times.
As for temps, if they can make it into the upper 80s or near 90
south of I-80 and sfc DPTs pool into the low to mid 70s, we could
have uncomfortable heat index readings in the mid to upper 90s in
some locations.
Tonight...Will have to account for some along and post-frontal
lingering showers/storms acrs at least the southern third of the DVN
CWA possibly to 03z, then the main convective action zone settles
overnight to the south acrs KS/MO/south central IL into the OH RVR
Valley. West to northwesterly boundry layer flow cool dry advects
temps down into the lower 60s to upper 50s by Tue morning. ..12..
.LONG TERM...(Tuesday through Sunday)
Issued at 305 AM CDT Mon Aug 29 2022
Key messages:
1) Dry weather through much of the period, low chance of rain late
week.
2) Near normal temps, warming somewhat by late week.
Discussion: Expect northwest flow aloft at the beginning of the long
term period, with dry conditions and near normal highs in the upper
70s to low 80s. This pattern is expected to hold through Thursday.
By late Friday into Saturday, the GFS and ECMWF and their respective
ensembles, are suggesting some weak mid-level energy will move into
the region. This far out, we can't discount some scattered rain, but
the signal is not strong enough to vary from the dry NBM pops. By
Friday into the weekend, we can expect some warming, with afternoon
highs possibly hitting 90s degrees in southwest portions of the
forecast area.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 600 AM CDT Mon Aug 29 2022
A band of MVFR stratocu ahead of an incoming cold front will
impact the DBQ and CID terminals for a few hours this morning,
with an isolated shower possible. Southwest sfc winds will
increase to at least 10-15 KTs ahead of the cold front sliding
into the area from the northwest. Then either storms moving in
from western IA later this morning, or new development on the
front locally will occur late morning into and through the
afternoon. Still an uncertain and muddled storm timing and
placement scenario, but again tried to time a 2-3 hour window in
the TAF sites with thunderstorm mention. Some of these storms
could be severe with damaging winds/high gusts the primary threat,
along with passing bouts of sharply reduced VSBYs by wind blown
heavy rain. A turbulent scenario at times today with low to mid
level winds and storms until they shift southward with the front
by mid evening.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...RP Kinney
AVIATION...12
Hazardous weather outlook, Aug 29, 3:28 AM CST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
428 AM CDT Mon Aug 29 2022
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-301100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
428 AM CDT Mon Aug 29 2022
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms will develop along a cold front across portions of
the Outlook Area today. Some storms will be strong to severe. Where
they form is still somewhat uncertain, but current indications
suggest they will develop across areas along and north of the
Interstate 80 corridor by midday, and then they will spread
eastward and southward during the afternoon into evening. The
storms are then expected to move south out of the Outlook Area
after 7 pm this evening. The primary threat from severe storms
will be damaging winds, with secondary risks of large hail and
isolated tornadoes. The storms will also be able to produce heavy
rainfall at high rates, which may induce some localized flooding
in areas that get hit by several storms.
The Storm Prediction Center has an Enhanced Risk or Level 3, for
severe storms today for areas generally along and east of the
Mississippi River. There is a Slight Risk or Level 2 for most of
the rest of the area.
Very warm temperatures and high humidity may produce heat index
readings in the mid to upper 90s south of Interstate 80 this
afternoon.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likley today.
12
In the hours before
Local storm report, Aug 29, 7:13 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 AM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW WINNESHIEK 42.32N 89.57W
08/29/2022 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
24 HR TOTAL.
&&Special weather statement, Aug 29, 8:26 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
926 AM CDT Mon Aug 29 2022
IAZ066-068-ILZ015-291500-
Rock Island IL-Scott IA-Clinton IA-
926 AM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of northeastern Rock
Island, northern Scott and southern Clinton Counties through 1000 AM
CDT...
At 926 AM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus, or 13 miles northeast of Durant, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Grand Mound and Donahue around 935 AM CDT.
DeWitt and Long Grove around 945 AM CDT.
Other locations in the path of this storm include McCausland,
Camanche, Princeton, Cordova and Low Moor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4170 9089 4186 9087 4191 9030 4168 9032
TIME...MOT...LOC 1426Z 269DEG 31KT 4177 9078
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ErvinLocal storm report, Aug 29, 8:55 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 AM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HAIL 5 NNE BRIGHTON 41.24N 91.77W
08/29/2022 E0.70 INCH WASHINGTON IA TRAINED SPOTTER
&&
PSLocal storm report, Aug 29, 9:10 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 AM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 4 N MUSCATINE 41.48N 91.07W
08/29/2022 M1.00 INCH MUSCATINE IA TRAINED SPOTTER
&&
PSSpecial weather statement, Aug 29, 10:26 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1126 AM CDT Mon Aug 29 2022
ILZ016>018-291700-
Bureau IL-Henry IL-Putnam IL-
1126 AM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of west central Putnam,
southeastern Henry and southwestern Bureau Counties through NOON
CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kewanee, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Buda around 1140 AM CDT.
Wyanet around 1145 AM CDT.
Other locations in the path of this storm include Tiskilwa.
This includes Interstate 80 in Illinois between mile markers 37 and
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
north central and northwestern Illinois.
&&
LAT...LON 4115 8947 4115 8964 4123 8964 4123 8987
4115 8987 4115 9015 4140 9001 4137 8942
TIME...MOT...LOC 1625Z 274DEG 49KT 4126 8994
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ErvinSpecial weather statement, Aug 29, 10:46 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1146 AM CDT Mon Aug 29 2022
ILZ017-018-291715-
Bureau IL-Putnam IL-
1146 AM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of Putnam and southern
Bureau Counties through 1215 PM CDT...
At 1146 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tiskilwa, or 10 miles south of Princeton, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hennepin, DePue and Bureau Junction around 1155 AM CDT.
Granville and McNabb around 1200 PM CDT.
This includes the following highways...
Interstate 80 in Illinois between mile markers 68 and 72.
Interstate 180 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
north central Illinois.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4123 8985 4135 8984 4139 8917
4111 8916
TIME...MOT...LOC 1646Z 274DEG 54KT 4124 8952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Ervin